MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP460H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: how many devices were involved in this single procedure? 2 devices were reported.Device return status/follow up? the device has been received at (b)(4) and will be shipped.Please check rmao.No further information will be provided.Note: events reported in 2210968-2019-90439 and 2210968-2019-90440.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery on (b)(6) 2019 and suture was used.During the procedure, when pulling the suture slightly after putting the first stitch, the suture was detached from the needle.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/08/2020.Additional information: d10, h4, h6.A manufacturing record evaluation was performed for the finished device lot mmm167, and no non-conformances were identified.Additional h3 investigation summary: it was reported pull off - suture needle.One unused opened sample of product code vcp460 was received for analysis.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problem and examined along of the strand, no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.

Brand Name
VCL+ VIO 27IN 3-0 S/A X-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9402661
Report Number2210968-2019-90440
Device Sequence Number2973141
Product Code GAM
UDI-Device Identifier10705031053410
UDI-Public10705031053410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberVCP460H
Device Lot NumberMMM167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/08/2020
Patient Sequence Number1